advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Leesville, South Carolina, USA:

My daughter has numerous symptoms and no definitive answer. She experiences severe headaches, fluctuating blood sugar levels, tachycardia at times, feels as if she is going to pass out, and turns pale. Blood work shows an elevated insulin level. Abnormal cholesterol levels and thyroid laboratory tests are normal. We saw an endocrine doctor who initially stated my daughter had a panic disorder, but had the laboratory tests done again and then called to put her on metformin 1000 mg. The dose causes extreme side effects so she takes 500 mg instead. She has been checked by cardiology and deemed normal but continues to have increased heart rate with twitching at times. Can you shed any light to the symptoms that she is having and recommend what our next step should be?

Answer:

This is difficult from a distance. I presume the blood glucose levels were normal, that it was not diabetes and not hypoglycemia. I expect the metformin is for the elevated insulin/metabolic disorder. I suppose it could be some of the hormone levels, which metformin might help. Children do have panic disorders.

LD

DTQ-20081012232608
Original posting 19 Oct 2008
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.